Hail, Lincoln
- When
- May 30, 9:29 AM CST
- Where
- Lincoln County, 6.22 mi S of Brady
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.940, -100.370
Scattered severe thunderstorms develop across southwest Nebraska to the north of a stationary front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Scattered severe thunderstorms develop across southwest Nebraska to the north of a stationary front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 30, 5:48 AM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 AM CDT WED MAY 30 2012 .AVIATION... 12Z TAFS. FOR KLBF AND KVTN...HAVE DELAYED ONSET OF MVFR CIGS UNTIL AFTER 02Z/31ST. CURRENT ISOLATED HIGH BASED SHOWERS TO BECOME SCATTERED EAST OF TAFS SITES THIS MORNING. NO INCLUSION OF SHRA THROUGH 22Z. AFTER 22Z...DEVELOPMENT OF TSRA NEAR A SURFACE TROUGH AND UPPER LEVEL TROUGH WILL BRING SCATTERED DEVELOPMENT TO TAF SITES WHICH MAY CONTINUE UNTIL 03Z. MVFR CIGS NEAR OVC015 TO ALSO DEVELOP TOWARD 02-03Z. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED MAY 30 2012/ SYNOPSIS... THIS MORNING SURFACE HIGH PRESSURE DOMINATES THE NORTHERN PLAINS...WITH A LOW PRESSURE AND TROUGH ACROSS THE ROCKIES. STALLED FRONTAL SYSTEM ACROSS THE SOUTHERN PLAINS. UPPER LEVEL WAVE MOVING ACROSS THE CENTRAL/NORTHERN ROCKIES. DEW PTS HAVE HELD FAIRLY STEADY NEAR 40...HOWEVER LOWER TO MID 40S NOT TO FAR TO THE SOUTHEAST. DISCUSSION... COMPLEX FORECAST WITH THE NEXT FEW DAYS POPS THE BIGGEST CONCERN...AND LEADING TO A LOWER THAN AVERAGE CONFIDENCE IN THE FORECAST. TODAY SHORT WAVE WILL CONTINUE TO PUSH OVERHEAD...WHILE SURF LOW PUSHES TOWARDS KS. BOUNDARY LAYER ON THE DRY SIDE WITH DEW POINTS SO FAR HOLDING STEADY AROUND 40. WITH LIGHT EASTERLY TO SOUTHEASTERLY WINDS DEVELOPING TODAY EXPECT THE DEW POINTS TO CLIMB SOME. MODEL GUIDANCE...RAW AND NUMERICAL...HAS BEEN TO HIGH WITH DEW PTS SO FAR...WHICH LEADS ME TO QUESTION THE AVAILABLE LL MOISTURE. RADAR SHOWING SOME ISOLATED RETURNS...HOWEVER REPORTS ONLY RESULTING IN SPRINKLES. GOOD ELEVATED INSTABILITY WITH WAA ALOFT THIS MORNING SHOULD HELP TO DEVELOP SOME STRONGER SHOWERS AND POSSIBLY SOME THUNDERSTORMS BY LATE MORNING. NAM INCREASE MU CAPE VALUES ABOVE 1000 J/KG BY LATE MORNING WITH CLOSE TO 2000 J/KG OF SURF BASED CAPE BY LATE AFTERNOON ACROSS SW NEB. NAM IS LOWER WITH MOISTURE...HOWEVER STILL COULD BE OVERDONE. SPC SLIGHT RISK FOR SVR WEATHER CORRELATES WELL TO POSSIBILITY...BUT EXPECT COVERAGE TO BE ISOLATED AT THIS TIME. MORE BROAD LIFT AND WIDESPREAD SHOWERS ACROSS NORTH CENTRAL LIKELY...WITH THE HIGHEST PW/S AT OR ABOVE 1 INCH. TOMORROW SYSTEM EXITS QUICKLY WITH SOME LINGERING SHOWERS POSSIBLE IN THE MORNING FROM WRAP AROUND MOISTURE. AGAIN SURF MOISTURE KEY TO HOW MUCH REACHES THE GROUND. OTHERWISE WEAK RIDGING ALOFT AND SURF HIGH WILL DEVELOP. TEMPS STILL ON THE COOL SIDE...WITH HIGHS IN THE 60S. FRIDAY WILL SEE ANOTHER SYSTEM...A WEAK CLIPPER...RIDING ACROSS THE NW FLOW. SLIGHT CHANCE OF POPS ACROSS THE EASTERN FORECAST AREA...WHERE AGAIN BETTER LL MOISTURE. THE WEEKEND WILL SEE WARMING TEMPERATURES AS RIDGE BUILDS ACROSS THE WEST...RESULTING IN INCREASING 850 MB TEMPS INTO THE LOWER AND MID 20S BY SUNDAY. HIGHS FOR SATURDAY SHOULD PUSH INTO THE LOWER TO MID 80S...WITH MID 80S TO AROUND 90 FOR SUNDAY. A FEW DISTURBANCES WILL MOVE ACROSS THE AREA...HOWEVER MARGINAL MOISTURE CONTINUES TO BE A PROBLEM AND WILL ONLY HAVE LOW POPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 AM CDT WED MAY 30 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-311100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 515 AM CDT WED MAY 30 2012 /415 AM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING. WHILE STRONG THUNDERSTORMS ARE POSSIBLE FROM THE SOUTHEASTERN PANHANDLE INTO WEST CENTRAL AND SOUTHWEST NEBRASKA...A FEW SEVERE THUNDERSTORMS MAY OCCUR...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 80. LARGE HAIL TO AT LEAST QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ARE POSSIBLE AGAIN FRIDAY AS A WEAK DISTURBANCE PASSES THROUGH. BY LATE IN THE WEEKEND AND INTO NEXT WEEK...WARM HUMID AIR WILL RETURN TO THE PLAINS AS A FRONT RESIDES IN THE REGION BRINGING DAILY CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 AM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HAIL MAYWOOD 40.66N 100.62W
05/30/2012 E0.50 INCH FRONTIER NE TRAINED SPOTTER
&&
BTAYLORSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 843 AM CDT WED MAY 30 2012 NEZ059-301430- LINCOLN NE- 843 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 930 AM CDT... AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...OR 14 MILES NORTH OF CURTIS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL SOUTHEASTERN LINCOLN COUNTY THROUGH 930 AM CDT TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 AM CDT WED MAY 30 2012 NEZ059-301530- LINCOLN NE- 945 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 1030 AM CDT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOOREFIELD...OR 12 MILES NORTHEAST OF CURTIS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HIGHWAY 23 MILE MARKER 110 AROUND 955 AM CDT. TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1004 AM CDT WED MAY 30 2012 NEZ071-301545- FRONTIER NE- 1004 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY UNTIL 1045 AM CDT... AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF EUSTIS...OR 18 MILES EAST OF CURTIS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... EUSTIS AROUND 1020 AM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 AM CDT WED MAY 30 2012 NEZ059-301600- LINCOLN NE- 1012 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 1100 AM CDT... AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA TO 7 MILES SOUTHWEST OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HIGHWAY 23 MILE MARKER 110 AROUND 1040 AM CDT. TAYLOR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 AM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HAIL 2 NW EUSTIS 40.68N 100.06W
05/30/2012 M0.50 INCH FRONTIER NE CO-OP OBSERVER
&&
CBUTTLERThe North Platte radar (KLNX), 114 km away, was scanning. The volume nearest the first event began at 15:29 UTC.
7 hail. Local standard time, as filed.
Considerable damage done to a new convertible from the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381474, 381475, 381478, 381476, 381479, 381477, 381480.